Codeine Abuse Symptoms
After taking codeine, it is quickly and rapidly absorbed from the gastrointestinal tract. Very little portion of it is metabolized in the liver. This is in contradistinction with most other opiates like morphine in which more than 90% of the medication is metabolized when it passes through the liver thus meaning that most of the morphine potency is lost when it is orally administered.
Narcotics have the effect of inducing opioids analgesia through alteration of the perception of pains within the brain and the spinal cord. The opiates also affect the pain emotional responses. The opioids have the effect of stimulating the effects in addition to the foregoing because they have the effect of blocking the inhibitory neurotransmitters. The repeated use of these medications has the effect of causing serious long term changes in the functioning of the Central Nervous System.
The severity and intensity of the codeine abuse symptoms vary from one person to another depending on the period of abuse and the amount that was abused. Codeine abuse is not abuse in the strict sense of the word because the use of the medication may have been legitimate in the first place. The symptoms of codeine abuse and addiction usually set up even if the use of the medication was legit for the purpose of reducing or alleviating pain.
Side Effects of Codeine Dependency, Use and Abuse
Codeine abuse is problematic because the persons affected by the addiction cannot stop the medication when they feel like. If an addicted person fails to take high dosages of codeine then he or she will experience what are termed as withdrawal symptoms. The withdrawal symptoms are severe and present symptoms that are very similar and severe as the disease itself. In fact, it is highly advised and recommended that people who are addicted should not just decide to quit taking codeine without the help of a professional drug rehab 1-800-303-2482. The withdrawal symptoms are usually severe and may sometimes be life threatening.
Codeine Withdrawal Symptoms
The symptoms are worse within few days of withdrawal but they will readily reduce with time. It may take several months to return to normalcy.
Because codeine has the undesirable effects to the body of the user, it should only be taken sparingly and only in warranted circumstances. Continuous intake of the medication even for legit reasons for a period of more than two weeks is enough to cause addiction and withdrawal symptoms if the patient stops taking the medication all over sudden.